| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of March 26, 2001

    Question:   I have recently been prescribed 20 mg of lipitor for high cholesterol (265). I am a 40-year-old female, in generally good health otherwise. I have been taking lipitor for just over a week now, and have experienced rectal bleeding for the first time this morning. Can this drug has any effect on this?    Dr. Ganiat's Answer


    Question:   I have stage two invasive right breast cancer, have had a mastectomy and two nodes removed with cancer in one of them. I had AC chemotherapy ending a year ago this November. I found a lump on my left upper arm in the middle toward the inside of the arm. The lump does not move and is located on the muscle. Any suggestions?    Dr. Ganiat's Answer


    Question:   My wife's uncle had hip surgery replacement. A subsequent infection was treated with antibiotics. (Vancomycin). Upon release from the hospital, he suddenly developed serious memory loss problems which had not been in his history previously. The doctors have not found any source in their testing. The memory loss continues. They are leading toward an abscess in the heart or kidneys. Are there any other avenues to pursue?    Dr. Ganiat's Answer